Alert archive / Indiana / River Flood Warnings in 2011
River Flood Warning 243, NWS Indianapolis, IN
NWS Indianapolis, IN issued this river flood warning at Dec 15, 2011, 10:04 PM EST for Hamilton County, Madison County, Indiana. It took effect at Dec 16, 2011, 5:48 AM EST. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2011, 10:04 PM EST (03:04 UTC)
- In effect from
- Dec 16, 2011, 5:48 AM EST
- Expired
- Dec 16, 2011, 8:33 AM EST
- In force
- 3 hr
- Issued by
- NWS Indianapolis, IN
- Flood severity
- Minor
Counties Hamilton County, IN, Madison County, IN
The radar
The Indianapolis radar (KIND), 57 km from the middle of the area, began a volume at 03:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point White River (IN) at Anderson (ANDI3). The gauge peaked at 9.49 ft at Dec 16, 2011, 9:00 AM EST.
- Action stage
- 7.8 ft
- Minor stage
- 10 ft
- Moderate stage
- 15 ft
- Major stage
- 19 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03348000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
312 WGUS43 KIND 160304 FLWIND FLOOD WARNING NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1004 PM EST THU DEC 15 2011 ...THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A FLOOD WARNING FOR A PORTION OF THE FOLLOWING RIVER IN CENTRAL INDIANA... WHITE RIVER... .LOWLAND FLOODING IS EXPECTED TO DEVELOP ALONG THE WHITE RIVER IN CENTRAL INDIANA. SIGNIFICANT FLOODING IS NOT EXPECTED. MUCH OF INDIANA RECEIVED 1 TO NEARLY 3 INCHES OF RAINFALL ON WEDNESDAY. FLOODING WILL AFFECT SOME LOCAL AND STATE ROADS...LOW AGRICULTURAL LAND AND SOME RIVER PARKS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC057-095-170304- /O.NEW.KIND.FL.W.0243.111216T1048Z-111217T1330Z/ /ANDI3.1.ER.111216T1048Z.111216T1800Z.111217T0130Z.NO/ 1004 PM EST THU DEC 15 2011 THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A * FLOOD WARNING FOR THE WHITE RIVER AT ANDERSON. * FROM LATE TONIGHT TO SATURDAY MORNING. * AT 7:00 PM THURSDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 10.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 10.0 FEET...FLOODING OF EDGEWATER PARK JUST ACROSS FROM GAGE SITE BEGINS. SOME LOW FARMLAND BEGINS TO FLOOD. AT LEAST ONE LOW CITY STREET BEGINS TO FLOOD. $$
2 follow-up statements
178 WGUS83 KIND 160315 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 1015 PM EST THU DEC 15 2011 ...A FLOOD WARNING CONTINUES FOR PORTIONS OF THE FOLLOWING RIVERS IN WESTERN...SOUTHERN AND CENTRAL INDIANA... EAST FORK WHITE RIVER...TIPPECANOE RIVER...WABASH RIVER...WHITE RIVER... .WIDESPREAD RIVER FLOODING WILL AFFECT MUCH OF NORTHERN INDIANA AND PORTIONS OF SOUTHERN INDIANA THROUGH MONDAY. MUCH OF INDIANA RECEIVED 1 TO NEARLY 3 INCHES OF RAINFALL ON WEDNESDAY. THE HIGHEST FLOOD LEVELS WILL BE ALONG THE WABASH RIVER IN WESTERN INDIANA FROM LAFAYETTE TO TERRE HAUTE. SIGNIFICANT RIVER FLOODING WILL OCCUR IN THE LAFAYETTE AND COVINGTON AREAS BY SUNDAY. FLOOD LEVELS FROM MONTEZUMA TO TERRE HAUTE WILL BE A FEW FEET HIGHER THAN LAST WEEK. LOWLAND FLOODING WILL RETURN TO PORTIONS OF SOUTHERN INDIANA ALONG THE WHITE AND EAST FORK WHITE RIVERS. RIVER LEVELS WILL BE LOWER THAN LAST WEEK. FLOOD LEVELS ALONG THE WABASH AND WHITE RIVERS IN SOUTHWEST INDIANA WILL CONTINUE TO SLOWLY RECEDE THROUGH THE WEEKEND. HIGH RIVER LEVELS WILL CONTINUE THROUGH THE CHRISTMAS HOLIDAY IN SOUTHWEST INDIANA. RIVER FLOODING WILL CLOSE NUMEROUS LOCAL RIVER ROADS AND A FEW STATE ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... MOTORISTS SHOULD NEVER DRIVE INTO FLOOD WATER. TURN AROUND AND GO ANOTHER WAY. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC045-121-157-165-171-170315- /O.CON.KIND.FL.W.0213.000000T0000Z-000000T0000Z/ /LAFI3.2.ER.111129T2039Z.111217T0000Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT LAFAYETTE. * UNTIL FURTHER NOTICE. * AT 9:30 PM THURSDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 11.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY TOMORROW EVENING THEN BEGIN FALLING. * AT 20.0 FEET...EXTENSIVE FLOODING INCREASES. FLOOD WATERS BEGIN TO COVER STAIR ROAD LOCATED ON THE SOUTHEAST SIDE OF THE RIVER JUST OFF SR 225 IN NE TIPPECANOE COUNTY. LOW PORTIONS OF BARTON BEACH RD IS FLOODED. SEVERAL RIVER RESIDENCES ARE NEARLY ISOLATED BY HIGH WATER. RIVER RESIDENCES NEAR INTERSTATE 65 ARE AFFECTED BY HIGH WATER. RIVER ROAD NEAR WABASH VALLEY HOSPITAL FLOODS. LOCAL ROADS BEGIN TO FLOOD IN THE GRANVILLE BRIDGE AREA. RIVER RESIDENTS BECOME CONCERNED. $$ INC045-121-165-171-170314- /O.EXT.KIND.FL.W.0214.000000T0000Z-111223T1330Z/ /CVGI3.3.ER.111130T0755Z.111205T1945Z.111223T0130Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT COVINGTON. * UNTIL FRIDAY DECEMBER 23. * AT 7:45 PM THURSDAY THE STAGE WAS 17.5 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MODERATE FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 24.0 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE THURSDAY EVENING. * AT 24.0 FEET...BASEMENT FLOODING BEGINS IN 10-12 COTTAGES. THE APPROACH TO "NEW" BRIDGE DOWNSTREAM OF STATE ROAD 28 IN ATTICA FLOODS. $$ INC121-165-167-170314- /O.CON.KIND.FL.W.0215.000000T0000Z-111225T1312Z/ /MTZI3.1.ER.111129T1926Z.111220T0000Z.111225T0112Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT MONTEZUMA. * UNTIL SUNDAY DECEMBER 25. * AT 8:00 PM THURSDAY THE STAGE WAS 18.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.9 FEET BY MONDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE SATURDAY EVENING. * AT 20.0 FEET...PARK IN SOUTHERN MONTEZUMA BEGINS TO FLOOD. HIGHER BOTTOMLANDS BEGIN TO FLOOD. WATER BACKS UP MOST LOCAL TRIBUTARIES. RIVER WATER IS AT THE TOP OF SOME PRIVATE LEVEES. LOWEST COUNTY ROADS BEGIN TO FLOOD. PARK COUNTY ROAD 75 WEST BEGINS TO FLOOD. $$ INC121-165-167-170314- /O.CON.KIND.FL.W.0236.000000T0000Z-111224T0224Z/ /CLNI3.1.ER.000000T0000Z.111220T0000Z.111223T1424Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT CLINTON. * UNTIL FRIDAY DECEMBER 23. * FLOOD STAGE IS 18.0 FEET. * FORECAST...THE RIVER IS FORECAST TO HAVE A MAXIMUM VALUE OF 21.9 FEET MONDAY EVENING. * AT 22.0 FEET...LOW AREAS OF RIVER PARK AT CLINTON FLOODS. HIGHER COUNTY ROADS AND BOTTOMLANDS BEGIN TO FLOOD. $$ ILC023-033-INC153-167-170314- /O.CON.KIND.FL.W.0217.000000T0000Z-000000T0000Z/ /HUFI3.1.ER.111130T0232Z.111221T0000Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT TERRE HAUTE. * UNTIL FURTHER NOTICE. * AT 9:00 PM THURSDAY THE STAGE WAS 16.2 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.9 FEET BY TUESDAY EVENING THEN BEGIN FALLING. * AT 20.0 FEET...ACCESS TO NORTH LAKE AND IZAAK WALTON AREAS NEARLY IMPOSSIBLE BY LAND VEHICLES. SOUTH LAKE AREA AND 10 HOMES NEAR FORT HARRISON COUNTRY CLUB BEGIN TO FLOOD. WATER IS AT CRITICAL STAGE FOR A FEW AGRICULTURAL LEVEES. $$ ILC033-101-INC083-153-170314- /O.CON.KIND.FL.W.0218.000000T0000Z-000000T0000Z/ /HUTI2.1.ER.000000T0000Z.111222T1800Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT HUTSONVILLE. * UNTIL FURTHER NOTICE. * AT 8:00 AM THURSDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 21.6 FEET BY THURSDAY EARLY AFTERNOON THEN BEGIN FALLING. * AT 22.0 FEET...RIVER CABINS BECOME ISOLATED. BASEMENT FLOODING BEGINS IN HUTSONVILLE. EXTENSIVE AGRICULTURAL FLOODING IS IN PROGRESS. HIGHER ILLINOIS RURAL ROADS IN EASTERN CLARK AND CRAWFORD COUNTIES FLOOD. $$ ILC033-101-INC083-153-170314- /O.CON.KIND.FL.W.0219.000000T0000Z-000000T0000Z/ /RVTI3.1.ER.111130T1306Z.111223T0600Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT RIVERTON. * UNTIL FURTHER NOTICE. * AT 10:00 PM THURSDAY THE STAGE WAS 18.7 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.4 FEET BY EARLY FRIDAY MORNING THEN BEGIN FALLING. * AT 20.7 FEET...LEAVERTON PARK AT PALESTINE, ILLINOIS EXTENSIVELY FLOODING INCLUDING THE CAMPGROUND AREA. RODEO AREA STILL DRY AT THIS LEVEL. MOST IF NOT ALL LOCAL UNIMPROVED ROADS LEADING TO THE WABASH RIVER IN THE PALESTINE AREA ARE IMPASSABLE BY ANY LAND VEHICLE. EXTENSIVE BACKWATER FLOODING OF MINNOW SLOUGH...SUGAR CREEK AND LAMOTTE CREEK IN PALESTINE AREA. NUMEROUS RIVER CABINS SURROUNDED BY WATER ACROSS THE RIVER FROM MEROM BLUFF. BACKYARDS OF A FEW RESIDENCES SOUTHEAST OF PALESTINE ALONG EAST RIVER RD FLOOD. $$ ILC101-185-INC083-170314- /O.CON.KIND.FL.W.0223.000000T0000Z-000000T0000Z/ /VCNI3.1.ER.111206T1930Z.111224T0600Z.000000T0000Z.UU/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT VINCENNES. * UNTIL FURTHER NOTICE. * AT 9:45 PM THURSDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 18.2 FEET BY EARLY SATURDAY MORNING. ADDITIONAL RISES MAY BE POSSIBLE THEREAFTER. * AT 18.0 FEET...AGRICULTURAL LANDS AND SOME OIL FIELDS FLOOD. SEVERAL TOWNSHIP ROADS ABOUT 1.25 MILES SOUTH OF ST. FRANCESVILLE AND RIVER ROAD BETWEEN BILLETT ROAD AND LINCOLN MEMORIAL BRIDGE IN LAWRENCE COUNTY ARE FLOODED. EXTENSIVE FLOODING OF KIMMELL PARK AT VINCENNES. $$ ILC047-059-185-193-INC051-083-129-170314- /O.EXT.KIND.FL.W.0220.000000T0000Z-111226T0900Z/ /MCRI2.1.ER.111202T2330Z.111211T2300Z.111225T2100Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WABASH RIVER AT MOUNT CARMEL. * UNTIL MONDAY DECEMBER 26. * AT 7:00 PM THURSDAY THE STAGE WAS 22.6 FEET. * FLOOD STAGE IS 19.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY SUNDAY AFTERNOON. * AT 22.9 FEET...WATER BEGINS TO FLOW OVER RIVER ROAD JUST NORTH OF FIFTH STREET IN THE MOUNT CARMEL AREA. $$ INC071-093-175-170314- /O.EXT.KIND.FL.W.0237.111216T1800Z-111220T1115Z/ /SERI3.1.ER.111216T1800Z.111218T0600Z.111219T2315Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE EAST FORK WHITE RIVER AT SEYMOUR. * FROM FRIDAY AFTERNOON TO TUESDAY MORNING. * AT 9:00 PM THURSDAY THE STAGE WAS 9.9 FEET. * FLOOD STAGE IS 12.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW EARLY AFTERNOON AND CONTINUE TO RISE TO NEAR 14.9 FEET BY EARLY SUNDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY MONDAY EVENING. * AT 15.0 FEET...LOWLAND AGRICULTURAL FLOODING IN PROGRESS. COUNTY ROAD 725 N (NEAR ROCKFORD) FLOODS. INDIANA 258 EAST OF CORTLAND MAY FLOOD. $$ INC057-095-170314- /O.CON.KIND.FL.W.0243.111216T1048Z-111217T1330Z/ /ANDI3.1.ER.111216T1048Z.111216T1800Z.111217T0130Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT ANDERSON. * FROM LATE TONIGHT TO SATURDAY MORNING. * AT 7:00 PM THURSDAY THE STAGE WAS 8.9 FEET. * FLOOD STAGE IS 10.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 10.3 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EVENING. * AT 10.0 FEET...FLOODING OF EDGEWATER PARK JUST ACROSS FROM GAGE SITE BEGINS. SOME LOW FARMLAND BEGINS TO FLOOD. AT LEAST ONE LOW CITY STREET BEGINS TO FLOOD. $$ INC055-119-170314- /O.EXT.KIND.FL.W.0238.111216T1342Z-111220T2221Z/ /SPNI3.1.ER.111216T1342Z.111218T1800Z.111220T1021Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT SPENCER. * FROM FRIDAY MORNING TO TUESDAY AFTERNOON. * AT 9:30 PM THURSDAY THE STAGE WAS 11.9 FEET. * FLOOD STAGE IS 14.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE TO RISE TO NEAR 16.4 FEET BY SUNDAY EVENING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TUESDAY MORNING. * AT 16.3 FEET...COUNTY LINE ROAD SOUTH OF GOSPORT BEGINS TO FLOOD. $$ INC027-055-083-170314- /O.EXT.KIND.FL.W.0239.111216T0800Z-000000T0000Z/ /ELLI3.1.ER.111216T0800Z.111218T0000Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT ELLISTON. * FROM LATE TONIGHT UNTIL FURTHER NOTICE. * AT 8:00 AM THURSDAY THE STAGE WAS 14.4 FEET. * FLOOD STAGE IS 18.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY EARLY TOMORROW AND CONTINUE TO RISE TO NEAR 22.3 FEET BY EARLY SUNDAY MORNING. * AT 23.0 FEET...EXTENSIVE FLOODING OF AGRICULTURAL LANDS BEGIN. $$ INC027-055-083-170314- /O.EXT.KIND.FL.W.0240.111216T0600Z-000000T0000Z/ /NWBI3.1.ER.111216T0600Z.111218T0600Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT NEWBERRY. * UNTIL FURTHER NOTICE. * AT 9:00 PM THURSDAY THE STAGE WAS 12.2 FEET. * FLOOD STAGE IS 13.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 16.9 FEET BY SUNDAY MORNING. * AT 17.0 FEET...FLOOD WATERS BLOCKS ACCESS AND BEGINS TO SURROUND ABOUT 5 TO 10 RIVER CABINS ON SOUTH SIDE OF THE RIVER JUST SOUTHWEST OF NEWBERRY. $$ INC027-051-083-125-170314- /O.EXT.KIND.FL.W.0241.111216T1638Z-000000T0000Z/ /FREI3.1.ER.111216T1638Z.111219T0000Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT EDWARDSPORT. * FROM FRIDAY MORNING UNTIL FURTHER NOTICE. * AT 4:10 PM THURSDAY THE STAGE WAS 12.1 FEET. * FLOOD STAGE IS 15.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW LATE MORNING AND CONTINUE TO RISE TO NEAR 18.9 FEET BY EARLY MONDAY MORNING. * AT 18.6 FEET...DURING JUNE 2010 AND MARCH 2011 HIGH WATER...INDOT CLOSED SR 358 BETWEEN SR 67 AT EDWARDSPORT TO SR 57 AT PLAINVILLE. SR 358 FLOODS ON THE EAST SIDE OF THE RIVER BETWEEN THE LEVEES. $$ ILC185-INC027-051-083-125-170314- /O.CON.KIND.FL.W.0210.000000T0000Z-000000T0000Z/ /PTRI3.1.ER.111130T0010Z.111209T0530Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT PETERSBURG. * UNTIL FURTHER NOTICE. * AT 9:30 PM THURSDAY THE STAGE WAS 18.8 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.2 FEET BY SATURDAY EARLY AFTERNOON THEN BEGIN FALLING. * AT 19.0 FEET...LOW BOTTOMLANDS FLOOD AND FLOODING BEGINS ON HIGHER BOTTOMLANDS. STATE ROAD 257 MAY BEGIN TO FLOOD IF SHOALS GAGE READING IS OVER 17 FEET. PRIVATE LEVEES MAY BE OVERTOPPED IN MANY CASES. $$ ILC185-INC051-083-170314- /O.CON.KIND.FL.W.0211.000000T0000Z-000000T0000Z/ /HAZI3.1.ER.000000T0000Z.111213T1030Z.000000T0000Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE WHITE RIVER AT HAZLETON. * UNTIL FURTHER NOTICE. * AT 7:11 AM THURSDAY THE STAGE WAS 21.0 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO A STAGE OF 18.0 FEET BY SATURDAY MORNING. * AT 22.0 FEET...IN AGRICULTURAL SEASON, EXTENSIVE FLOODING OF BOTTOMLANDS AND SOME OF THE HIGHER BOTTOMLANDS IS IN PROGRESS. HIGH WATER SURROUNDS RESIDENTS IN RIVER CABINS. OIL FIELDS AND LOCAL ROADS FLOOD. $$ INC015-157-181-170314- /O.EXT.KIND.FL.W.0235.000000T0000Z-111217T2000Z/ /DLPI3.1.ER.111215T1355Z.111216T0600Z.111217T1400Z.NO/ 1015 PM EST THU DEC 15 2011 THE FLOOD WARNING CONTINUES FOR THE TIPPECANOE RIVER NEAR DELPHI. * UNTIL SATURDAY AFTERNOON. * AT 9:30 PM THURSDAY THE STAGE WAS 9.2 FEET. * FLOOD STAGE IS 8.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 9.5 FEET BY AFTER MIDNIGHT TOMORROW. THE RIVER WILL FALL BELOW FLOOD STAGE LATE SATURDAY MORNING. * AT 10.5 FEET...EXTENSIVE LOWLAND FLOODING IN PROGRESS. ADDITIONAL LOCAL ROADS BEGIN TO FLOOD. WATER LEVELS BECOMING DANGEROUS AS PROPERTY DAMAGE MAY BEGIN AND A FEW EVACUATION MAY BE NECESSARY. $$
069 WGUS83 KIND 161333 FLSIND FLOOD STATEMENT NATIONAL WEATHER SERVICE INDIANAPOLIS IN 833 AM EST FRI DEC 16 2011 ......THE FLOOD WARNING IS NO LONGER IN EFFECT FOR PORTIONS OF THE FOLLOWING RIVERS IN INDIANA... WHITE RIVER... .THE WHITE RIVER AT ANDERSON WILL CREST BELOW FLOOD STAGE BY FRIDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT TO FLOOD DEBRIS ON PREVIOUSLY FLOODED ROADS. KEEP CHILDREN AWAY FROM FLOODED AREAS. RECREATIONAL AND AGRICULTURAL INTERESTS SHOULD REMAIN ALERT TO CHANGING RIVER CONDITIONS. FOR DETAILED FLOOD INFORMATION GO TO WEATHER.GOV/IND ON THE WEB. FROM THE BLUE MENU BAR ON THE LEFT SIDE OF THE PAGE...CLICK ON RIVERS AND LAKES. && INC057-095-161403- /O.CAN.KIND.FL.W.0243.000000T0000Z-111217T1330Z/ /ANDI3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/ 833 AM EST FRI DEC 16 2011 THE FLOOD WARNING IS CANCELLED FOR THE WHITE RIVER AT ANDERSON. * AT 7:00 AM FRIDAY THE STAGE WAS 9.5 FEET. * FLOOD STAGE IS 10.0 FEET. * FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE AT 9.6 FEET THIS AFTERNOON. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this river flood warning went out at Dec 15, 9:11 PM EST, 53 minutes earlier.
Area forecast discussion, Dec 15, 9:11 PM EST, 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 911 PM EST THU DEC 15 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... MORE SEASONABLE WEATHER IS IN STORE STARTING TONIGHT AS HIGH PRESSURE BUILDS IN FROM THE PLAINS IN THE WAKE OF THE STRONG COLD FRONT THAT MOVED ACROSS CENTRAL INDIANA THIS MORNING AND AFTERNOON. IN ADDITION...IT SHOULD BE DRY THROUGH SUNDAY NIGHT. THEN...EXPECT A RAINY PERIOD WITH POSSIBLY SNOW MIXED IN AT TIMES THROUGH MIDWEEK WITH ABOVE NORMAL TEMPERATURES THROUGH THURSDAY AS A PAIR OF SYSTEMS IMPACT THE LOWER GREAT LAKES AND OHIO VALLEY. && .NEAR TERM /TONIGHT/... THE MAIN CHALLENGE TO THE FORECAST TONIGHT WILL BE HOW MUCH IF ANY CLEARING WE SEE ALONG WITH ASSOCIATED LOW TEMPERATURES. MODELS AGREE ON HIGH PRESSURE ACROSS THE PLAINS BUILDING EAST ACROSS THE OHIO VALLEY IN THE WAKE OF THE STRONG COLD FRONT CURRENTLY ACROSS SOUTHEASTERN INDIANA. VISIBLE SATELLITE LOOP WAS CURRENTLY SHOWING ONLY A FEW BREAKS IN THE OVERCAST ACROSS SOUTHERN PARTS OF CENTRAL INDIANA WITH THICK CUMULUS FIELD ALL THE WAY UP INTO THE WESTERN GREAT LAKES. MODELS GENERALLY AGREE ON DRIER LOW LEVEL AIR BUILDING IN FROM MISSOURI AND THE PLAINS...HOWEVER MODEL SOUNDINGS ARE HOLDING ON TO SOME LOW LEVEL MOISTURE AND ALSO REVEAL AN INVERSION WHICH MANY TIMES CAN LEADING TO DELAYED CLEARING THIS TIME OF YEAR. STILL...WITH MODELS SUGGESTING DECENT DRYING AND ADJACENT OFFICES BUYING INTO IT...WILL GO WITH SOME BUT NOT COMPLETE CLEARING IN THE SKY GRIDS. THIS TRANSLATES INTO SLIGHTLY MORE CLOUD COVER THAN THE 12Z ALLBLEND. THIS SCENARIO WOULD SUGGEST SIMILAR MOS LOOKS OK WITH OVERNIGHT LOWS IN THE MID 20S NORTH TO LOWER 30S SOUTH. WINDS WILL GRADUALLY WEAKEN TONIGHT AS THE FRONT MOVES AWAY AND THE PRESSURE GRADIENT RELAXES. STILL LOOKS LIKE NORTHWEST WINDS 10 TO 15 KNOTS AND GUSTING TO 25 KNOTS THROUGH LATE EVENING BEFORE FALLING TO AROUND 5 KNOTS TOWARDS DAYBREAK. && .SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/... HIGH PRESSURE WILL DOMINATE THE SHORT TERM AND SHOULD KEEP IT DRY WITH SEASONABLE TEMPERATURES THROUGH SATURDAY AND SLIGHTLY ABOVE NORMAL TEMPERATURES BY SUNDAY AS THE CENTER OF HIGH PRESSURE SHIFTS EAST TO THE APPALACHIANS ALLOWING A SOUTHWESTERLY COMPONENT TO THE WINDS. MODELS CONTINUE TO KEEP QPF SOUTH OF THE OHIO RIVER ON FRIDAY AS A UPPER DISTURBANCE CURRENTLY ACROSS NEW MEXICO LIFTS NORTHEAST AND ACROSS THE OHIO RIVER. SO...PREFER TO KEEP POPS OUT OF OUR SOUTH FOR NOW...AND THIS MATCHES UP WELL WITH THE ADJACENT OFFICES. OVERALL...MODELS ARE SIMILAR IN SURFACE AND UPPER FEATURES...AND SO A BLEND LOOKS GOOD. COULD SEE A FAIR AMOUNT OF HIGH CLOUDS ON FRIDAY AHEAD OF THE UPPER WAVE AND MID AND HIGH CLOUDS ON SATURDAY. SIMILAR BLEND LOOKS OK ON TEMPERATURES BASED ON LOW LEVEL THERMAL PROGS AND EXPECTED CLOUD COVER. && .LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/... STILL A LOT OF UNCERTAINTY ON HOW AN UPPER LOW WILL EJECT OUT OF THE SOUTHWESTERN STATES AND THEN MOVE ACROSS OUR AREA EARLY NEXT WEEK. 00Z ECMWF IS SLOWER THAN THE 12Z GFS AND GFS ENSEMBLE MEAN. GIVEN THE UNCERTAINTY...WILL STAY PRETTY CLOSE TO THE ALL-BLEND INITIALIZATION FOR THE EXTENDED FORECAST. THUS CHANCES FOR PRECIPITATION WILL BEGIN MONDAY AND NOW CONTINUE INTO WEDNESDAY. HOWEVER CHANCES WEDNESDAY ARE SMALL AS THE SYSTEM SHOULD STILL BE EXITING THE AREA AROUND THEN. LOOKS LIKE THE PRECIPITATION WILL BE RAIN FOR MUCH OF THE PERIOD...BUT AS COLD AIR WORKS IN TUESDAY NIGHT AND WEDNESDAY THERE COULD BE A MIX OF RAIN AND SNOW. TEMPERATURES WILL GENERALLY BE A LITTLE ABOVE AVERAGE. && .AVIATION /DISCUSSION FOR THE 16/03Z TAF UPDATE/... UPDATE... NO CHANGES. PREVIOUS DISCUSSION... LATEST WV/IR SAT IMAGERY IS SHOWING A PERSISTENT STRATOCU DECK ACROSS TAF SITES. AS A RESULT...BACKED UP TIMING OF VFR CONDITIONS BY A FEW HOURS...PROBABLY WON/T SEE SOME BREAKS IN THE CLOUDS UNTIL FRI 02-04Z. UNTIL THEN...MVFR CONDITIONS WILL CONTINUE. WEST WINDS ARE ALSO BEING PERSISTENT WITH GUSTS OUT TO 30 KTS...AND SUSTAINED SPEEDS BETWEEN 14-18 KTS. THESE SHOULD FINALLY WEAKEN OVER THE COURSE OF THE NEXT FEW HOURS. FURTHER OUT...AFTER VFR CONDITIONS RETURN...THEY WILL PREVAIL THROUGH REMAINDER OF TAF PERIOD AS HIGH PRESSURE BUILDS INTO TAF SITES. WINDS WILL BECOME NORTHERLY TONIGHT AND WILL RELAX TO 5 TO 8 KTS SUSTAINED. && .IND WATCHES/WARNINGS/ADVISORIES...NONE. && SYNOPSIS...MK NEAR TERM...MK SHORT TERM...MK LONG TERM....50 AVIATION...TDUD
Hazardous weather outlook, Dec 15, 9:42 PM EST, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 942 PM EST THU DEC 15 2011 INZ036-045-052>057-061>065-069>072-161100- MONTGOMERY-PUTNAM-CLAY-OWEN-MORGAN-JOHNSON-SHELBY-RUSH-GREENE- MONROE-BROWN-BARTHOLOMEW-DECATUR-MARTIN-LAWRENCE-JACKSON-JENNINGS- 942 PM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: RESIDUAL FLOODING IS POSSIBLE. WIND GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH MIDNIGHT. HAZARDS: RESIDUAL FLOODING IS POSSIBLE IN LOW LYING AND POOR DRAINAGE AREAS. WIND GUSTS TO 30 MPH WILL CONTINUE THROUGH MIDNIGHT. TIMING: RESIDUAL FLOODING WILL CONTINUE OVERNIGHT. DISCUSSION: HIGH PRESSURE WILL EXPAND INTO THE REGION OVERNIGHT... WITH SKIES CLEARING AND WINDS DIMINISHING AFTER MIDNIGHT. RIVER FLOODING CONTINUES ACROSS AREA RIVERS DUE TO PRIOR RAINFALL. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR MORE DETAILED RIVER FLOODING INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ021-028-029-035-043-044-051-060-067-068-161100- CARROLL-WARREN-TIPPECANOE-FOUNTAIN-VERMILLION-PARKE-VIGO-SULLIVAN- KNOX-DAVIESS- 942 PM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: RIVER FLOOD WARNINGS REMAIN IN EFFECT. WIND GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH MIDNIGHT. HAZARDS: RIVER FLOODING WILL CONTINUE AT MANY LOCATIONS ALONG THE WABASH...WHITE...EAST FORK WHITE AND MUSCATATUCK RIVERS. WIND GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH MIDNIGHT. TIMING: FLOODING ONGOING. WIND GUSTS TO 30 MPH THROUGH MIDNIGHT. DISCUSSION: HIGH PRESSURE WILL EXPAND INTO THE REGION OVERNIGHT... WITH SKIES CLEARING AND WINDS DIMINISHING AFTER MIDNIGHT. RIVER FLOODING CONTINUES ACROSS AREA RIVERS DUE TO PRIOR RAINFALL. PLEASE SEE THE LATEST HYDROLOGIC STATEMENTS FOR MORE DETAILED RIVER FLOODING INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: AREA RIVER LEVELS CONTINUE TO FALL WITH FLOODING EXPECTED TO COME TO AN END AT MOST LOCATIONS BY LATE IN THE WEEK. COLDER AND DRIER CONDITIONS EXPECTED FOR THE REST OF THE WEEK. A RETURN TO RAINFALL IS POSSIBLE EARLY NEXT WEEK. DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) INZ030-031-037>042-046>049-161100- CLINTON-HOWARD-BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH- HENDRICKS-MARION-HANCOCK-HENRY- 942 PM EST THU DEC 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TONIGHT. OUTLOOK: RESIDUAL FLOODING IS POSSIBLE. WIND GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH MIDNIGHT. HAZARDS: RESIDUAL FLOODING WILL CONTINUE IN LOW LYING AREAS... POOR DRAINAGE AREAS...AND ALONG SOME CREEKS AND STREAMS. WIND GUSTS TO 30 MPH REMAIN POSSIBLE THROUGH MIDNIGHT. TIMING: RESIDUAL FLOODING WILL CONTINUE OVERNIGHT. DISCUSSION: HIGH PRESSURE WILL EXPAND INTO THE REGION OVERNIGHT...WITH SKIES CLEARING AND WINDS DIMINISHING AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. OUTLOOK: NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. DISCUSSION: HIGH PRESSURE WILL BUILD INTO THE AREA THROUGH THE WEEKEND. A LOW PRESSURE SYSTEM MAY APPROACH THE AREA FROM THE SOUTHWEST EARLY NEXT WEEK. THERE IS A CHANCE OF A RAIN OR SNOW MIX WHICH COULD IMPACT CENTRAL INDIANA TUESDAY NIGHT AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) RYAN
The office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 8:51 PM EST | River Flood Warning | IND | Carroll, Tippecanoe, White | 14 hr |
| Dec 15, 9:59 PM EST | Areal Flood Advisory | IND | Delaware, Hamilton, Howard, Madison, Randolph, Tipton | 10 hr |
| Dec 16, 10:17 AM EST | River Flood Warning | IND | Jackson, Lawrence, Washington | 6 days |
Nearby
River Flood Warnings in Indiana, 2011Every river flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.